advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Eureka, California, USA:

Scenario: my son is doing homework, he tests, is 350 mg/dl [19.4 mmol/L], and we correct with insulin. Should I give him a break from homework until the correction takes effect or insist that he gets back to homework (which is not his favorite past-time even when blood glucoses are normal)?

Please do not address the issue of maintaining proper control. We understand this and are well focused on it. What does it "feels" like to have a high blood glucose in light of the circumstance I described?

Answer:

Some kids with very good control insist they can feel "bad" when either high or low, and I believe them. Low is worse than high, and I wonder if he is able to do his best when high, but homework is not a test. Children with diabetes have swings in glucose, and we cannot let it be a crutch for never doing required things (He might never finish school).

I don't know if I have a clear answer for you except to do your best. Perhaps 350 mg/dl [10.4 mmol/L]isn't high enough, but 500 mg/dl [27.8 mmol/L] is.

LD

DTQ-20030602123433
Original posting 9 Jun 2003
Posted to Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.